MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Injury (2348); Weight Changes (2607); No Code Available (3191)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was reported by the patient.According to the patient, the ercp procedures were performed at (b)(6) and three different physicians were involved.The physicians were all from the (b)(6) clinic.The original stent placement was performed by dr.(b)(6).The first attempt to remove the stent was performed by dr.(b)(6).The 3 ercp procedures in (b)(6)2019 were performed by dr.(b)(6).(b)(4).The complainant indicated that the suspect device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 07, 2019 that a wallflex biliary rx uncovered stent was implanted in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the stent was initially implanted to treat suspected cancer; however, later determined the patient had autoimmune pancreatitis and did not have cancer.According to the complainant, as a result, the physician determined it was a mistake to have implanted an uncovered stent and decided to remove the stent.On (b)(6) 2019, an ercp was performed to remove the wallflex uncovered stent but the stent could not be removed.On (b)(6) 2019 a covered stent was placed inside the uncovered stent to facilitate stent removal.A second attempt to remove the uncovered stent was performed during an ercp on (b)(6) 2019; however, the physician was not able to find the covered stent so a longer stent was implanted inside.On (b)(6) 2019, during a third ercp to attempt to remove the uncovered stent the two covered stents were successfully removed but the uncovered stent was unable to be removed.The patient has reported experiencing many side effects, including weight loss of approximately 20 lbs.Reportedly, the patient received treatments after these ercps and is still in recovery.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9267398
Report Number3005099803-2019-05146
Device Sequence Number16705162
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model NumberM00570640
Device Catalogue Number7064
Device Lot Number0023598384
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight53